MAUDE Adverse Event Report: STRYKER GMBH INTERPROSTHETIC FEMUR PLATE, LEFT PANGEA PERIPRO FEMUR PLATING SYSTEM 379MM; PLATE, FIXATION, BONE

STRYKER GMBH INTERPROSTHETIC FEMUR PLATE, LEFT PANGEA PERIPRO FEMUR PLATING SYSTEM 379MM; PLATE, FIXATION, BONE
Catalog Number 627843
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Off-Label Use (1494)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the most proximal locking screw in the peripro intraprostatic plate pulled through the plate.This was noticed on a follow up x-ray and the plate and screw were removed.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the most proximal locking screw in the peripro interprostetic plate pulled through the plate.This was noticed on a follow up x-ray and the plate and screw were removed.
 
Additional Manufacturer Narrative
The reported event could be confirmed during the investigation.The device inspection revealed the following: the identification of the returned plate could be confirmed based on the catalog # and lot # marked.The most proximal hole is highly worn out and slightly deformed on the threads and around it.The damage observed coincide with the event reported.Therefore, it could be confirmed that one locking screw pulled through the plate.Post-operative x-ray images were received for inspection.The plate was used in conjunction with an intramedullary nail to treat a subtrochanteric femoral fracture.This corresponds to the intended use of the implant.However, the plate was also used for femoral neck stabilization, as proximal screws were implanted inside the neck.This is an off-label use, as pangea peripro femoral plates are not intended for this type of fixation.It has been confirmed by r&d that: "the plate is not intended to be used for this indication.Finally was the fixation with just three screws at both ends of the plate not strong enough, which did to the pull out of the screw." based on investigation, the root cause was attributed to an user related issue.The plate was not used as indicated and was implanted with too few screws, which caused a lack of stabilization of the construct and the migration of the one of the proximal locking screws.As a reminder the instructions for use and the operative technique clearly state that: "the licensed healthcare professional (hcp) and operating room team must be thoroughly familiar with the operating technique, the instruments, as well as the range of implants to be applied.Complete information and labeling on these subjects must be readily available at the workplace." "the peripro femur plating system is also contraindicated for femoral neck fractures treated standalone".A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
INTERPROSTHETIC FEMUR PLATE, LEFT PANGEA PERIPRO FEMUR PLATING SYSTEM 379MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21985247
Report Number0008031020-2025-00870
Device Sequence Number18285775
Product Code HRS
UDI-Device Identifier07613327413922
UDI-Public(01)07613327413922(10)AF3600
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K222381
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number627843
Device Lot NumberAF3600
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer08/04/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient SexMale